MAUDE Adverse Event Report: MC3 INC. MC3 NAUTILUS SMART ECMO OXYGENATOR; NAUTILUS SMART OXYGENATOR

MC3 INC. MC3 NAUTILUS SMART ECMO OXYGENATOR; NAUTILUS SMART OXYGENATOR
Model Number 48135
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/23/2024
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2024, a two-day old male, weight 2 kg, was placed on ecmo therapy with a nautilus smart oxygenator.Thirty-five minutes prior to being placed on ecmo, the patient received 50 units heparin per kg.The hemochron act-lr was greater than 400.Within 3 minutes of being placed on ecmo, adequate blood flow was not able to be achieved.The pre-membrane pressure was 380 mmhg, post-membrane pressure was 60 mmhg, and the delta p was 320 mmhg.The reporter suspected the oxygenator clotted off.The oxygenator was replaced.The patient was reported as alive with no injury.
 
Additional Manufacturer Narrative
The device was returned for investigation.The decreased blood flow and increase in delta pressure could not be confirmed during device evaluation.Visual inspection of the returned device confirmed a small clot on the inlet side of the oxygenator, which suggests the clot came from an upstream source.Definitive root cause of the clot is unknown; however, the low flow and high delta pressure reported may have been due to a clot.Based on the information, the device performed as expected when introduced to clots from an upstream source.There is no device issue found in relation to this occurence,.

Brand Name
MC3 NAUTILUS SMART ECMO OXYGENATOR
Common Device Name
NAUTILUS SMART OXYGENATOR
Manufacturer (Section D)
MC3 INC.
2555 bishop circle west
dexter MI 48130
Manufacturer (Section G)
MC3 INC.
2555 bishop circle west
dexter MI 48130
Manufacturer Contact
martha rumford
2555 bishop circle west
dexter, MI 48130
7349959089
MDR Report Key18990033
Report Number3011468686-2024-00008
Device Sequence Number20734209
Product Code BYS
UDI-Device Identifier10854916006871
UDI-Public(01)10854916006871(17)251130(10)2311151
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K191935
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2025
Device Model Number48135
Device Lot Number2311151
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/07/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/29/2024
Initial Report FDA Received Date03/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age2 DA
Patient SexMale
Patient Weight2 KG